Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 96, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Sep 28, 2015, 11:46 AM CDT for Vermilion Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2015, 11:46 AM CDT (16:46 UTC)
- Expired
- Sep 28, 2015, 12:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 110 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
738
WUUS54 KLCH 281646
SVRLCH
LAC113-281745-
/O.NEW.KLCH.SV.W.0096.150928T1646Z-150928T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1146 AM CDT MON SEP 28 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL VERMILION PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 1245 PM CDT
* AT 1145 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF FRESHWATER CITY...MOVING
NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
FRESHWATER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 2971 9233 2972 9219 2969 9214 2967 9214
2959 9211 2957 9220 2954 9225 2953 9231
TIME...MOT...LOC 1645Z 180DEG 9KT 2955 9221
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 11:06 AM CDT, 40 minutes earlier.
Area forecast discussion, Sep 28, 11:06 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1106 AM CDT MON SEP 28 2015 .DISCUSSION... SFC LOW PRES CONTINUES TO MEANDER OFF THE SW LA/SE TX COAST. THIS LOW...IN CONJUNCTION WITH A LARGE UPPER LOW OVER THE TX COAST...IS PRODUCING SEVERAL CLUSTERS OF TSTMS ACRS SRN LA AND SE TX AS WELL AS THE NW GULF. SCTD TO NMRS SHOWERS AND STORMS CAN BE EXPECTED THROUGH THIS EVENING...AND ACRS S CNTL LA SOME STORMS COULD BE CAPABLE OF PRODUCING BRIEF TORNADOES OR WATERSPOUTS AS THEY MOVE INLAND FM THE COASTAL WATERS. IN ADDITION...DEEP TROPICAL MOISTURE OVER THE AREA WILL ALLOW FOR OCCASIONAL HEAVY RAINFALL IN SOME OF THE STORMS WHICH...COMBINED WITH THE SLOW MOVEMENT OF THE LOW SYSTEM...COULD PRODUCE MINOR FLOODING OF URBAN AND LOW LYING AREAS. MADE SOME MINOR ADJUSTMENTS TO POPS/TEMPERATURES/DEWPOINTS AND WINDS TO REFLECT RECENT OBS AND TRENDS BUT THIS DID NOT RESULT IN ANY SIGNIFICANT CHANGES TO THE ZONE FCST. 24 && .PREV DISCUSSION... /ISSUED 659 AM CDT MON SEP 28 2015/ AVIATION...CONVECTION ON THE EASTERN SIDE OF LOW PRESSURE ANCHORED OUT OVER THE GULF SOUTH OF CAMERON. CONSIDERING THE MOIST AND UNSTABLE ATMOSPHERE IN PLACE, EXPECTING VARIABLE IFR TO MVFR CIGS THIS MORNING WITH AFTERNOON TSTMS AND MVFR. ACTIVITY ENDS WITH LOSS OF DAYTIME HEATING WITH IMPROVEMENT TO VFR AFTER DARK. LATE NIGHT IFR CIGS/VIS. SWEENEY PREV DISCUSSION... /ISSUED 308 AM CDT MON SEP 28 2015/ DISCUSSION... WX MAP SHOWS MAIN FEATURE WITH LOW PRESSURE AT THE SFC AND ALOFT OVER SE TX/NW GULF. RADAR CONTINUES TO SHOW MCS FOR THE MOST PART OFFSHORE SINCE SUN EVENING...WITH A LARGE 20+ INCH SWATH INDICATED ACROSS THE COASTAL WATERS. FORTUNATELY...LIMITED ACTIVITY INLAND...BUT SHRA/TSRA IS BEGINNING TO EXPAND N AND E ACROSS SW LA. SO WILL KEEP THE HIGHER POPS THIS MORNING AND AFTERNOON ACROSS THE REGION. WITH OVC AND THE RAIN EXPECTED...EXPECT HIGHS ONLY IN THE LOWER 80S. BY THIS EVENING...EXPECT THE ENHANCED LIFT TO MOVE FURTHER N AND E AS THE UPPER LOW AXIS SLOWLY DRIFTS NE OVER LA. THIS EXPECTED TO BE SHORT LIVED...AS ANOTHER ROUND OF SCT SHRA/TSRA IS EXPECTED FOR TUE. DIMINISHING RAIN CHANCES EXPECTED TO COMMENCE BY WED AS THE ENTIRE SYSTEM MOVES NE...AND DRIER AIR MOVES IN ITS WAKE. BY THU INTO THE WEEKEND...A PREDOMINATE UPPER LEVEL TROF WILL CONTINUE DIGGING ACROSS THE EASTERN U.S. WITH PREDOMINATE NW FLOW ALOFT OVER OUR REGION. THIS WILL ALLOW FOR A BUILDING SFC HIGH FROM CANADA TO BRING COOLER AND DRIER AIR SOUTHWARD...WITH A TASTE OF FALL WX EXPECTED BY FRI INTO THE WEEKEND. DML MARINE... LOW PRESSURE AT THE SURFACE AND ALOFT OVER THE WESTERN GULF WILL MAINTAIN OCCASIONAL SHOWER AND THUNDERSTORM ACTIVITY INTO TUESDAY. A STRONGER PRESSURE GRADIENT WILL KEEP WINDS ELEVATED EARLY THIS MORNING OFF THE TEXAS AND SOUTHWEST LOUISIANA COAST...DIMINISHING AS THE CENTER OF THE LOW MOVES CLOSER TO THE COAST LATER THIS MORNING AND AFTERNOON. RAIN CHANCES WILL THEN DIMINISH FOR MID- WEEK AS THE LOW PRESSURE WEAKENS AND ADVANCES EAST...AND FAIR WEATHER HIGH PRESSURE EXPANDS OVER THE REGION FROM THE WEST. DML && .PRELIMINARY POINT TEMPS/POPS... AEX 83 69 86 68 / 60 40 40 20 LCH 82 71 85 70 / 70 60 40 20 LFT 84 71 85 70 / 80 70 50 20 BPT 81 70 84 71 / 60 50 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 28, 3:15 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 AM CDT MON SEP 28 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-291200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 315 AM CDT MON SEP 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UNSETTLED WEATHER PATTERN WITH OCCASIONAL SHOWER AND THUNDERSTORMS CAN BE EXPECTED AS LOW PRESSURE AT THE SURFACE AND ALOFT MEANDERS OVER THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY AS THE LOW AT THE SURFACE AND ALOFT CONTINUES TO SLOWLY MOVE OVER THE REGION. IMPROVING CONDITIONS IS EXPECTED BY WEDNESDAY AND THE ENTIRE SYSTEM MOVES NORTHEAST. COOLER AND DRIER CONDITIONS IS EXPECTED BY THURSDAY...AND ESPECIALLY FRIDAY INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 28, 8:50 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 850 AM CDT MON SEP 28 2015 LAZ043-044-052-281445- ACADIA LA-VERMILION LA-LAFAYETTE LA- 850 AM CDT MON SEP 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VERMILION...SOUTH CENTRAL ACADIA AND SOUTHWESTERN LAFAYETTE PARISHES UNTIL 945 AM CDT... AT 848 AM CDT...A STRONG THUNDERSTORM WAS REPORTED NEAR WRIGHT...OR NEAR KAPLAN...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KAPLAN...MORSE...LYONS POINT...INDIAN BAYOU AND WRIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2989 9223 2987 9243 3012 9250 3014 9220 TIME...MOT...LOC 1348Z 172DEG 15KT 2994 9237 K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 12:36 AM CDT | Special Marine Warning | LCH | 114 min | |
| Sep 28, 1:48 AM CDT | Special Marine Warning | LCH | 57 min | |
| Sep 28, 2:45 AM CDT | Small Craft Advisory | LCH | 5 hr | |
| Sep 28, 3:38 AM CDT | Special Marine Warning | LCH | 52 min | |
| Sep 28, 4:26 AM CDT | Special Marine Warning | LCH | 64 min | |
| Sep 28, 5:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Sep 28, 7:25 AM CDT | Special Marine Warning | LCH | 65 min | |
| Sep 28, 8:50 AM CDT | Special Weather Statement | LCH | Vermilion | 55 min |
| Sep 28, 8:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| Sep 28, 11:25 AM CDT | Special Marine Warning | LCH | 65 min | |
| Sep 28, 12:43 PM CDT | Special Marine Warning | LCH | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.